EconPapers    
Economics at your fingertips  
 

An Algorithm for the Solution of Stochastic Optimal Control Problems for Large Nonlinear Econometric Models

Stephen Hall and M J Stephenson

Journal of Applied Econometrics, 1990, vol. 5, issue 4, 393-99

Abstract: This paper considers the problem of solving an optimal control problem for large dynamic economic models which are both nonlinear and stochastic. It proposes a technique which combines conventional deterministic optimal control algorithms with the procedure of stochastic simulation, which calculates a numerical approximation to the distribution of the models endogenous variables. The new technique is computationally feasible for even large nonlinear models and, as an illustration of this, the Bank of England's large quarterly forecasting model is used in an example. Copyright 1990 by John Wiley & Sons, Ltd.

Date: 1990
References: Add references at CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://links.jstor.org/sici?sici=0883-7252%2819901 ... 0.CO%3B2-T&origin=bc full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:5:y:1990:i:4:p:393-99

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2025-03-31
Handle: RePEc:jae:japmet:v:5:y:1990:i:4:p:393-99